Warning — This Drug May be Hazardous to Your Child’s Health!

Warning -- This Drug May be Hazardous to Your Child's Health!

Warning -- This Drug May be Hazardous to Your Child's Health!

Once again in chat I spoke with a mother whose baby had just been put on cisapride (Propulsid) for reflux. I have long cautioned against the overuse of this drug for minor problems. 

Now the manufacturers, a unit of Johnson & Johnson, have agreed to voluntarily pull the drug off the market in mid-July 2000, in response to 80 deaths associated with the drug.

If your child is taking Propulsid, talk with your doctor about discontinuing its use. If children need to continue for any length of time, an EKG is recommended.

Dr. Alan Greene

Article written by

Dr. Greene is the founder of DrGreene.com (cited by the AMA as “the pioneer physician Web site”), a practicing pediatrician, father of four, & author of Raising Baby Green & Feeding Baby Green. He appears frequently in the media including such venues as the The New York Times, the TODAY Show, Good Morning America, & the Dr. Oz Show.

 

Comments